Alert archive / Idaho / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 20, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jun 17, 1997, 6:41 PM PDT for Lewis County, Idaho. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 1997, 6:41 PM PDT (01:41 UTC)
- Expired
- Jun 17, 1997, 7:45 PM PDT
- In force
- 64 min
- Issued by
- NWS Spokane, WA
- Area
- Whole counties
County Lewis County, ID
The radar
The Spokane radar (KOTX), 185 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 1.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 184 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1405 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGEG 180141 RRA SVRGEG IDC061-180245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 641 PM PDT TUE JUN 17 1997 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 745 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH IDAHO ...LEWIS COUNTY AT 640 PM A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHERN NEZ PERCE COUNTY AROUND 30 MILES SOUTH OF LEWISTON. THIS STORM WAS MOVING TO THE NORTHEAST AT 35 MPH. THIS SEVERE THUNDERSTORM WILL MOVE OVER SOUTHWEST LEWIS COUNTY NEAR THE COMMUNITIES OF MORROW AND FOREST BY 650 PM AND TO NEAR CRAIGMONT BY 710 PM. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 1:48 PM PDT, 4 hours 53 minutes earlier.
Area forecast discussion, Jun 17, 1:48 PM PDT, 4 hours 53 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WASHINGTON
130 PM PDT TUE JUN 17 1997
WAVE DVLPG ON THE BACK OF CURRENT SHORT WAVE... NOW CROSSING OVER COL
RIVER GORGE. WILL TAKE UNTIL MID EVENING TO REACH ERN WA AND AROUND
06Z TO CLEAR THE ID PANHANDLE. 15Z MESO ETA SHOWS GOOD INSTABILITY
OVER ERN WA BY 00Z WITH OVER 1000 J/KG OF CAPE. WILL FCST TSRA INTO
THE EVENING HOURS... THEN TAPERING OFF. ZONAL FLOW THEN FORECAST TO
BECOME ESTABLISHED WED MORNING THRU THURS WITH WK RDG AND 70 TO 90 KT
JET RIGHT ACROSS THE AREA. LOW LVL WESTERLY FLOW UNFAVORABLE FOR
MEASURABLE PCPN AT GEG... BUT WILL FORECAST SHRA OVER THE HIGHER
TERRAIN THRU THURS. MOISTURE AND INSTABILITY CONFINED TO THE LOWER
LAYERS AFTER TONIGHT. DEFINITELY COOLER WITH WED MOS MAX TEMP FOR GEG
COOLER THAN PREVIOUSLY FCST. WILL FOLLOW DOWNWARD TREND AND STAY NR
MOS TEMPS FOR REMAINDER OF THE FCST PD. JL
...PRODUCTS BELOW ARE PRELIMINARY AND SUBJECT TO CHANGE...
...PLEASE SEE SEACCFSEA AND ZONE FORECAST PRODUCTS...
GEG 053/070/048/072 4222
CQV 053/076/047/078 4222
S86 051/071/046/072 4222
COE 052/070/047/071 4222
WWP 051/068/044/070 4222
.GEG...FLOOD WARNING FOR PEND OREILLE RIVER
FLOOD WARNING FOR LAKE PEND OREILLENearby
Severe Thunderstorm Warnings in Idaho, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.